Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 262, NWS St. Louis, MO

September 11, 2010Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 11, 2010, 12:39 PM CDT for Lincoln County, Missouri. It took effect at Sep 11, 2010, 4:14 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2010, 12:39 PM CDT (17:39 UTC)
In effect from
Sep 11, 2010, 4:14 PM CDT
Expired
Sep 12, 2010, 6:13 AM CDT
In force
14 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.92 ft at Sep 11, 2010, 8:00 PM CDT.

actionminormoderate102009/1109/1209/13
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WGUS43 KLSX 111739
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT SAT SEP 11 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVER IN MISSOURI... 

  
               THE CUIVRE RIVER NEAR 

               ...TROY 


.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCH RAINFALL OVER THE 
PAST 24 HOURS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-121739-
/O.NEW.KLSX.FL.W.0262.100912T0042Z-100913T1200Z/
/TRYM7.1.ER.100912T0042Z.100912T0600Z.100912T1200Z.NO/
1239 PM CDT SAT SEP 11 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY
* FROM THIS EVENING TO SUNDAY MORNING.
* AT 12 PM SATURDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.5 FEET LATER TONIGHT THEN
  FALL BELOW FLOOD STAGE (21.0 FEET) BY TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...LEFT BANK OVERFLOWS. MINOR FLOODING BEGINS.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/12  09/13  09/14  09/15  09/16

CUIVRE RIVER
  TROY            21.0   17.02      21.0    7.4    6.1    5.9    5.9
3 follow-up statements
036 
WGUS83 KLSX 112035
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SAT SEP 11 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
EAST CENTRAL MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 2.00 TO 3.00 INCHES OF RAIN DURING THE 
PREVIOUS 24 HOURS AND NO ADDITIONAL RAINFALL IS FORECAST THROUGH TOMORROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-122035-
/O.EXT.KLSX.FL.W.0262.100911T2114Z-100913T0725Z/
/TRYM7.1.ER.100911T2114Z.100912T0000Z.100912T0725Z.NO/
335 PM CDT SAT SEP 11 2010

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL SUNDAY.
* AT 3:00 PM SATURDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS AFTERNOON
  AND CREST NEAR 22.5 FEET EARLY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.
* IMPACT...AT 18.0 FEET...FROM HIGHWAY 61 EAST TO FRENCHMANS BLUFF...
  LOW LYING AGRICULTURAL LAND IS INUNDATED.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/12  09/13  09/14  09/15  09/16

CUIVRE RIVER
  TROY            21.0   20.33      19.4    7.7    6.1    5.9    5.9
512 
WGUS83 KLSX 120113
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SAT SEP 11 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN EAST CENTRAL
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

.THREE INCHES OF RAIN FELL ACROSS THE AREA YESTERDAY EVENING AND OVERNIGHT AND 
NO ADDITIONAL RAINFALL IS USED IN THIS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-130113-
/O.EXT.KLSX.FL.W.0262.000000T0000Z-100913T0712Z/
/TRYM7.1.ER.100911T2115Z.100912T0000Z.100912T0712Z.NO/
813 PM CDT SAT SEP 11 2010

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL SUNDAY.
* AT 7:00 PM SATURDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 22.3 FEET BY MIDNIGHT THEN FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.
* IMPACT...AT 18.0 FEET...FROM HIGHWAY 61 EAST TO FRENCHMANS BLUFF...
  LOW LYING AGRICULTURAL LAND IS INUNDATED.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/12  09/13  09/14  09/15  09/16

CUIVRE RIVER
  TROY            21.0   21.82      19.0    7.9    6.1    5.9    5.9
455 
WGUS83 KLSX 121114
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
613 AM CDT SUN SEP 12 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
ALONG THE CUIVRE RIVER NEAR TROY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-121143-
/O.CAN.KLSX.FL.W.0262.000000T0000Z-100913T0712Z/
/TRYM7.1.ER.100911T2115Z.100912T0100Z.100912T0531Z.NO/
613 AM CDT SUN SEP 12 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT  5:00 AM SUNDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 12:31 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY MONDAY 
  MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     09/13  09/14  09/15  09/16  09/17

CUIVRE RIVER
  TROY            21.0   17.47       7.9    6.1    5.9    5.9    5.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 11, 12:25 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 11, 12:25 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT SAT SEP 11 2010

.DISCUSSION...
/357 AM CDT SAT SEP 11 2010/

WELL DEVELOPED BAND OF STRATIFORM RAIN WITH A LEADING EDGE OF TSRA
IS GRADUALLY WEAKENING AS IT MOVES THRU THE BI-STATE REGION. A FEW
ISOLD SHRA ARE DEVELOPING ALONG AND JUST AHEAD OF THE ACTUAL CDFNT
WHICH IS NOW JUST E OF KIRK. WHAT IS LEFT OF THE STRATIFORM PCPN
IS EXPECTED TO EXIT THE SERN EDGE OF THE FA BY 15Z...AND HAVE
ONLY LEFT TOKEN 20-30PCT POPS IN THESE AREAS FOR LATE THIS
MORNING. DECENT DRYING BEHIND THE CDFNT WILL PROMOTE CLEARING
WITHIN SIX HRS AFTER PASSAGE...WITH CLEAR SKIES THEN EXPECTED FOR
TONIGHT THRU MONDAY MORNING.

PREFER THE COOLER METMOS TEMPS AGAIN FOR MAX TEMPS TODAY WITH LO
CLOUDS HANGING IN FOR ABOUT 4-6HRS AFTER CD FROPA AND EVEN ONCE
THE SUN APPEARS...DECENT CAA BEHIND FRONT AND EVER WEAKENING MID
SEPTEMBER SUN ANGLE WILL NOT BE ABLE TO EFFECT THE KIND OF TEMP
RECOVERY THAT WOULD HAVE BEEN SEEN A MONTH EARLIER. TEMPS FALLING
INTO THE LOW-MID 50S LATE TONIGHT...CLEAR SKIES...WET GROUND...AND
HI PRES IN CONTROL MAY BE ABLE TO GET SOME RIVER FOG GOING...IF
NOT RADIATIONAL FOG. TEMPS WILL THEN RECOVER TO OR JUST ABOVE
SEASONAL NORMALS FOR SUNDAY AND MONDAY AS WINDS QUICKLY TURN
AROUND TO THE SOUTH.

PCPN CHCS WILL TRY TO RETURN BY MONDAY AFTN AND CARRY THRU MUCH OF
NEXT WEEK AS A FRONT DROPS INTO THE FA AND THEN LINGERS. MOISTURE
RETURN...OR LACK OF IT...WILL BE THE SINGLE BIGGEST LIMITING
FACTOR OVER OUR AREA. BETTER MOISTURE RETURN SHOULD OCCUR TO OUR
W...HOWEVER...AND SOME INTRUSIONS OF THIS MAY AFFECT THE FA PRIOR
TO WHEN THE FRONT FINALLY PUSHES THRU WED-THU. FOR NOW HAVE
HANDLED WITH SLIGHT CHCS WITH AN UPGRADE TO CHC POP CATEGORY FOR
THE MAIN FRONTAL PUSH MID-LATE WEEK.

TES
&&

.AVIATION...
/1225 PM CDT SAT SEP 11 2010/

FRONT AND RAIN HAVE EXITED REGION...SO JUST DEALING WITH SC DECK
THAT IS MAKING ITS WAY SOUTH THROUGH AREA. KUIN HAS SCATTERED
OUT...WHILE KCOU...KSUS AND KSTL HAVE LINGERING MVFR CIGS FOR
ANOTHER HOUR OR SO...THEN SCATTER OUT AS WELL. AS FOR
WINDS...NORTHWEST WINDS 10 TO 15KTS TO PERSIST THIS AFTERNOON WITH
KUIN SEEING SOME GUSTS TO 21KTS AT TIMES. THEN WINDS WILL BECOME
LIGHT AND VARIABLE TONIGHT...BEFORE PICKING UP FROM THE SOUTHWEST ON
SUNDAY AROUND 5 TO 10 KTS BY MID MORNING. SOME CONCERN ABOUT FOG
DEVELOPMENT TONIGHT ESPECIALLY IN RIVER VALLIES...SO KEPT VCFG
MENTION AT KSUS LATE TONIGHT.

SPECIFICS FOR KSTL...MVFR CIGS TO SCATTER OUT BY 19Z.
OTHERWISE...WILL SEE NORTHWEST WINDS AROUND 12 KTS AT TIMES...BEFORE
DIMINISHING AROUND SUNSET. THEN WINDS TO PICK BACK UP FROM THE
SOUTHWEST AROUND 5 TO 10 KTS BY MID MORNING ON SUNDAY.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 11, 6:02 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CDT SAT SEP 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
602 AM CDT SAT SEP 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
AS A COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 11:45 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 8 more4 hr
Sep 11, 1:41 AM CDTAreal Flood AdvisoryLSXFranklin, Gasconade, Jefferson, Osage, Saint Charles, Saint Louis and 2 more5 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.